Alert archive / Colorado / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 125, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 24, 2021, 3:45 PM MDT for Kit Carson County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 3:45 PM MDT (21:45 UTC)
- Expired
- Jun 24, 2021, 4:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 112 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2028 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
010
WUUS53 KGLD 242145
SVRGLD
COC063-242245-
/O.NEW.KGLD.SV.W.0125.210624T2145Z-210624T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
345 PM MDT Thu Jun 24 2021
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Northwestern Kit Carson County in east central Colorado...
* Until 445 PM MDT.
* At 344 PM MDT, a severe thunderstorm was located 8 miles north of
Arriba, or 12 miles northwest of Flagler, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Flagler.
This includes Interstate 70 in Colorado between mile markers 400 and
410.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3957 10315 3957 10278 3925 10277 3928 10316
TIME...MOT...LOC 2144Z 267DEG 24KT 3940 10326
HAIL...1.00IN
WIND...60MPH
$$
MRC4 follow-up statements
136
WWUS53 KGLD 242200
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
400 PM MDT Thu Jun 24 2021
COC063-242245-
/O.CON.KGLD.SV.W.0125.000000T0000Z-210624T2245Z/
Kit Carson CO-
400 PM MDT Thu Jun 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHWESTERN KIT CARSON COUNTY...
At 359 PM MDT, a severe thunderstorm was located 8 miles northwest of
Flagler, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Flagler and Seibert.
This includes Interstate 70 in Colorado between mile markers 400 and
410.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3957 10315 3957 10278 3925 10277 3928 10316
TIME...MOT...LOC 2159Z 267DEG 24KT 3941 10313
HAIL...1.00IN
WIND...60MPH
$$
MRC571
WWUS53 KGLD 242215
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
415 PM MDT Thu Jun 24 2021
COC063-242245-
/O.CON.KGLD.SV.W.0125.000000T0000Z-210624T2245Z/
Kit Carson CO-
415 PM MDT Thu Jun 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHWESTERN KIT CARSON COUNTY...
At 415 PM MDT, a severe thunderstorm was located 9 miles northeast of
Flagler, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Flagler and Seibert.
This includes Interstate 70 in Colorado between mile markers 400 and
410.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3957 10315 3957 10278 3925 10277 3928 10316
TIME...MOT...LOC 2215Z 267DEG 24KT 3942 10299
HAIL...1.00IN
WIND...60MPH
$$
MRC784
WWUS53 KGLD 242232
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
432 PM MDT Thu Jun 24 2021
COC063-242245-
/O.CON.KGLD.SV.W.0125.000000T0000Z-210624T2245Z/
Kit Carson CO-
432 PM MDT Thu Jun 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHWESTERN KIT CARSON COUNTY...
At 432 PM MDT, a severe thunderstorm was located 9 miles north of
Flagler, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Flagler and Seibert.
This includes Interstate 70 in Colorado between mile markers 400 and
410.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3957 10315 3957 10278 3925 10277 3928 10316
TIME...MOT...LOC 2232Z 264DEG 13KT 3943 10300
HAIL...1.00IN
WIND...60MPH
$$
MRC898
WWUS53 KGLD 242237
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
437 PM MDT Thu Jun 24 2021
COC063-242247-
/O.EXP.KGLD.SV.W.0125.000000T0000Z-210624T2245Z/
Kit Carson CO-
437 PM MDT Thu Jun 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KIT CARSON COUNTY
WILL EXPIRE AT 445 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern and east central Colorado.
LAT...LON 3957 10315 3957 10278 3925 10277 3928 10316
TIME...MOT...LOC 2237Z 267DEG 24KT 3943 10297
$$
MRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:21 PM MDT, 24 minutes earlier.
Area forecast discussion, Jun 24, 3:21 PM MDT, 24 minutes before
Area Forecast Discussion National Weather Service Goodland KS 321 PM MDT Thu Jun 24 2021 .SHORT TERM...(This evening through Friday) Issued at 319 PM MDT Thu Jun 24 2021 This afternoon-Tonight...Despite being beneath an upper level ridge, shortwaves, a lee trough, and a surface low over central Kansas will make for an interesting evening in the Plains. A multitude of shortwaves are making their way across the Four Corners this afternoon along the southern edge of an upper level trough over the Intermountain West while pushing the lee trough east away from the Front Range. As of 2 PM MT, storms are already beginning to develop near the Palmer Divide along a southeast- oriented axis in the trough. Initially these storms are expected to be scattered with a few supercells possible. Over the course of the evening, the storms will continue east across W Kansas and SW Nebraska evolving into a more linear (MCS) storm mode. The HRRR and RAP models are continuing to show a favorable environment for storms with MLCAPE 1000-2500 j/kg for much of the area and increasing more to the east and effective shear in the 40-50 kts range. With the high based cloud cover and light showers over portions of the area, there is some weak CIN (< -200 j/kg) which may help limit the strength of the convection. The recent runs of the HRRR and RAP are continuing to become more favorable for a few tornadoes this evening. Confidence is low to moderate considering the time of the day, not as favorable SRH values, and backing winds near the surface. The main hazards are large hail up to 2" and up to 70 mph damaging winds gusts. If/when these storms evolve into an MCS, the hail threat is expected to decrease while the wind threat increases. On the backside of the MCS, more convection may develop with a much lower severe threat. Overnight lows will be in the mid 50s to mid 60s overnight. Friday-Friday night...The upper level trough is expected to move into the Four Corners region during the afternoon. Another round of scattered thunderstorms are possible tomorrow from 4 to 11 PM MT. With lingering cloud cover and limited time for the atmosphere to recover from tonight's event, the environment doesn't appear to be as favorable. MLCAPE values around 1500 j/kg or less with mid-level lapse rates in the 6-8 C/km range and 25-40 kts of shear. Main hazards are expected to be damaging winds and hail. Afternoon highs are expected to be in the upper 70s to mid 80s with overnight lows in the mid 50s to lower 60s. .LONG TERM...(Saturday through Thursday) Issued at 157 PM MDT Thu Jun 24 2021 At the start of the period, an upper trough extends from the northern Plains to the Desert Southwest. Meanwhile, an area of high pressure is located over southwestern Canada and the Pacific Northwest, with ridging along the west coast. For this weekend, the upper trough remains in place over the central CONUS due to nearly stationary high pressure along the east coast serving as a block. This keeps west to northwest flow above the region on the western side of the trough. Disturbances pass through the flow on both Saturday and Sunday, resulting in chances for showers and thunderstorms both days. Severe weather is not currently anticipated. The weekend pattern prevails into early next week, with the positively tilted upper trough across the central part of the country and high pressure to the west (Pacific Northwest) and east (east coast). There are some differences among guidance for what will happen through the week with the pattern. Some solutions have the trough slowly shifting eastward and perhaps closing off to a low while others keep it firmly over the Plains. Either way, chances for showers and thunderstorms return each day, particularly in the afternoon and evening hours. Will work to refine details later in the period. A warming trend will be possible during the long term as the upper trough potentially shifts east and allows ridging to nudge into the region. High temperatures are forecast in the 70s and low 80s Saturday through Monday. A gradual rise follows, from the mid 70s through mid 80s on Tuesday to the 80s region-wide on Thursday. Low temperatures are mainly in the 50s through the period, plus or minus a few degrees. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1123 AM MDT Thu Jun 24 2021 Broken clouds are expected to remain over the terminals for the next several hours ahead of convection expected to develop off the Front Range in the late afternoon hours. The storms are expected to move towards the GLD terminal around 03-04Z and persist through 09Z. At the MCK terminal, storms are expected to move in around 04-05Z and persist through 09-10Z. Hazards include damaging winds and large hail. Initial storms could be scattered and evolve into a line as along the CO border. A few scattered storms are possible behind the line; however, the threat for damaging winds is expected to be lower. Winds are expected to remain in the 5-15 kts range over the terminals with strong gusts possible in the vicinity of any thunderstorms. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...KMK LONG TERM...JBH AVIATION...KMK
Hazardous weather outlook, Jun 24, 11:35 AM MDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1135 AM MDT Thu Jun 24 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251745- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1135 AM MDT Thu Jun 24 2021 /1235 PM CDT Thu Jun 24 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will develop along the Colorado Front Range and portions of the Palmer Divide this afternoon, progressing eastward into northwest Kansas and southwest Nebraska during the late afternoon and evening. Thunderstorms may also develop in vicinity of a weak surface low situated over western Kansas. Severe thunderstorms capable of producing large hail up to 2" and damaging winds up to 70 mph are possible anywhere in the Tri-State area, mainly between 4 PM and 3 AM MDT. A brief tornado is possible; however, confidence is low. If storms coalesce and organize into a squall line, significant and/or widespread damaging winds are possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... Scattered thunderstorms are anticipated during the afternoon and evening hours on Friday, as well. Isolated severe thunderstorms capable of producing large hail and damaging winds are possible, mainly between 4 PM and Midnight MDT. Further details cannot be ascertained at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe or significant weather to the National Weather Service in Goodland via social media or telephone.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:44 PM MDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Jun 24, 4:49 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 35 min |
| Jun 24, 5:00 PM MDT | Special Weather Statement | GLD | Kit Carson | 15 min |
| Jun 24, 5:14 PM MDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Jun 24, 5:29 PM MDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Jun 24, 5:42 PM MDT | Special Weather Statement | GLD | Kit Carson | 18 min |
| Jun 24, 5:44 PM MDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Jun 24, 5:47 PM MDT | Special Weather Statement | GLD | Lincoln | 13 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.